MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); No Code Available (3191)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced tachycardia and hypertension.The target lesion was located in the superficial femoral artery (sfa).A 4.0x100, 135cm charger balloon catheter was crossed the lesion and dilation was performed in two inflations to nominal.However, when the device was removed, the patient became tachycardic and hypotensive.The patient was put on pressures, medication and get the blood pressure up and stable.The procedure was stopped after ballooning due to the patient's reaction.No further patient complications were reported.The patient will have surgery to correct the sfa lesion.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination of the returned device found that the balloon had been inflated and was not refolded.No issues were noted with the balloon material.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the patient experienced tachycardia and hypertension.The target lesion was located in the superficial femoral artery (sfa).A 4.0x100, 135cm charger balloon catheter was crossed the lesion and dilation was performed in two inflations to nominal.However, when the device was removed, the patient became tachycardic and hypotensive.The patient was put on pressures, medication and get the blood pressure up and stable.The procedure was stopped after ballooning due to the patient's reaction.No further patient complications were reported.The patient will have surgery to correct the sfa lesion.It was further reported that the target lesion was 100% in-stent stenosis, fibrous with plaque which extend distal to the stent located in the distal sfa and proximal popliteal artery.It was around 5 minutes after balloon removal that the patient became hypotensive and tachycardiac.The patient had an allergic reaction to balloon coating.It was believed the patient may or had a reaction to either the contrast or sedation at this time.The patient was premedicated to help prevent another possible reaction.
 
Event or Problem Description
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9466342
Report Number2134265-2019-15682
Device Sequence Number14186635
Product Code FGE
UDI-Device Identifier08714729804017
UDI-Public08714729804017
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0024507033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/02/2020
01/13/2020
02/19/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/13/2020
01/30/2020
03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR